Ask a doctor

Allergic to the Albumin in Botox, Now Having Extreme Edema Throughout Body, When Will it Subside?

I found out a few months ago that I have a strong sensitivity to albumin and didn't realize it was used in botox. I received the injection and now I am experiencing extreme edema throughout my whole body. When might this subside? When I have consumed eggs, it goes away in a couple of days but not sure about with the botox.

Doctor Answers (2)

Botox and albumin protein allergy

+1

the prevalence of botox allergic reaction is now known.  As there have not been reports of bonafide allergy to botox you may wish to see an allergist for testing to both albumin and botox. Keep in mind that testing for food allergens is difficult and may not relate to injectable protein of similar nature.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox contains no egg albumin.

+1
Botox contains a very small amount of Human albumin. Without careful testing you will not know what if anything in the Botox you might be reacting to. I suggest that you get immediately assessed by your personal internist and if appropriate they can refer you to an allergist for testing.
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.